Stability analysis and design of switched normal systems

Guisheng Zhai, Hai Lin, Xuping Xu, Anthony N. Michel

Research output: Contribution to journalConference article

14 Citations (Scopus)

Abstract

In this paper, we study stability property for a class of switched systems whose subsystems are normal. The subsystems can be continuous-time or discrete-time. When all continuous-time subsystems are Hurwitz stable and all discrete-time subsystems are Schur stable, we show that a common quadratic Lyapunov function exists for the subsystems and that the switched system is exponentially stable under arbitrary switching. When unstable subsystems are involved, we show that given a desired decay rate of the system, if the activation time ratio between unstable subsystems and stable ones is less than a certain value (calculated using the decay rate), then the switched system is exponentially stable with the desired decay rate.

Original languageEnglish
Article numberThB02.4
Pages (from-to)3253-3258
Number of pages6
JournalProceedings of the IEEE Conference on Decision and Control
Volume3
Publication statusPublished - 2004 Dec 1
Event2004 43rd IEEE Conference on Decision and Control (CDC) - Nassau, Bahamas
Duration: 2004 Dec 142004 Dec 17

    Fingerprint

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Modelling and Simulation
  • Control and Optimization

Cite this